More symptoms after B-vitamin injecti... - Pernicious Anaemi...

Pernicious Anaemia Society
22,387 members15,807 posts

More symptoms after B-vitamin injections (Intestinal noises and rumbling)

Hidden
Hidden

Hello everyone. I have a few new symptoms after the injections, the weirdest one being intestinal. I am experiencing a lot of rumbling and noise. I do understand that our intestines are lined up with nerves that control movement (peristalsis), so I'm not completely surprised that any damage to those nerves would have a reaction to getting sufficient B12 arriving for the first time in years. The thing is that nobody else in this forum has had this problem. Most people complain of tiredness, numbness, tingling, twitching, blurred vision (this is a scary one), and feeling in a fog. Not a single person has mention any intestinal disturbances as a result of getting the B vitamin injection. Has anyone else noticed this and perhaps attributed it to something else?

13 Replies
oldestnewest

Hello. Yes, actually. But this is also a symptom for me of deficiency, so I’m not sure what it’s about. I’d be interested to see if anyone else shares on this.

Can't say it's exactly the same or even cause, but I had gastro symptoms before injections and got slightly worse after beginning them.

Prior to shots, it was as if my digestive system was shutting down. It had gotten to the point that I couldn't eat or drink anything without getting bloated and a distended stomach. In addition, it would feel as if there was a melon or softball in what would be the large intestine/colon (lower left side). Other abdominal symptoms as well.

After my first shot, I got a little relief, but then after a few days those symptoms intensified.

The doctor who started my injections wasn't in so I was referred to an associate in the office. He wouldn't prescribe another shot saying one should be enough for a month even though it was the beginning of a loading dose from the other doctor.

I haven't been to a hospital in over 45 years, and yet I was about ready to drive myself to one as I was feeling that bad.

It wasn't for a few weeks later, and after a number of injections, that I noticed that when I drank a glass of water, I didn't bloat. And from that day since, all of my digestive issues are gone.

Like I said, maybe not the same or even what you were asking for, but thought I'd share.

Hidden
Hidden
in reply to Elijahhawk

Thanks for the info. I'm glad you are better. The thing is nerves and neurons are everywhere in our body. So that "might" explain the digestive issues since peristalsis, or the intestinal motion, is very dependent on good functioning nerves and spinal cord. I have fingers twitching, eye lid twitching, the area around my right hip joint twitch, I ignored this for years. I even found out here in this forum something strange that I though only happened to me. Maybe 2 or 3 times a year, I felt like my phone was vibrating in my pocket. I never have my phone on vibration but reaching for the phone I find only my wallet and my phone on the other pocket. This is something bizarre that I never found an explanation for. Apparently, nerves damaged by vitamin deficiency do all crazy stuff, including vibration sensations.

shaylynn
shaylynn
in reply to Hidden

I had the internal vibration as one of my first symptoms. Mine was near my chest so I thought it was my heart racing. I now only get it occasionally and very mild and short lived when it does come.

Hidden
Hidden
in reply to shaylynn

Did you take the B12 or other vitamin injection?

Lyynn123
Lyynn123
in reply to Hidden

I do injections. 6 weeks in every other day.

I have this too! Pain under my ribs which moves to my lower abdomen in the form of cramps. I also have had and wind. Seems to be no rhyme or reason to its occurance. Dr has put me on fodmap diet for IBS but this is making no difference. So far I have had 6 loading doses. The stomach issues were not a symptom before these. Hoping my top up and of Jan sorts it. So frustrating, it would just be nice to feel completely normal again and not worry about pains or other symptoms.

Hidden
Hidden
in reply to Itchyislander

Thanks for sharing. I'm anticipating that the new symptoms will go away as long as you stay on the injections. I'm sure you read on this forum that the symptoms that appear after the injections are caused by dormant neurons that are being reactivated by the vitamins. As our body is not used to getting signals from these neurons, you get new symptoms that at times are similar to the deficiency symptoms. In my case I have been feeling those intestinal reactions for sure but also a lot of pins and needles. I call it pins and needles but they are far less pronounced than that. "Pins and needles" sounds like something really painful. What I feel is more like very, very tiny cold snow flakes falling all over my body. At other times I feel a tiny crawling sensation. And yes sometimes I feel a pin being poked at me at the very tip of either my fingers or toes. The theory being offered around this forum is that these sensations are from a few neurons that had essentially become dormant from damage due to B vitamin deficiency. As these neuron wake up, they initially cause a bit of weird sensation as our body has to readjust to their presence and restored function. One symptom that started AFTER I started supplementing with vitamins and minerals but BEFORE the injections was my gasping for air episodes. For sure supplementing with vitamins orally will not cause you to gasp for air, but as those dormant neurons start firing up again, we have these crazy symptoms until our body readjust. I still feel some little shortness of breath sometimes, but unlike my first episode, I don't feel like I need to go to the hospital. By the way, I told my doctor about these shortness of breath attacks, as he said I was just having a panic attack.

I've come to the realization that the world of vitamin and mineral deficiency is almost a science of its own for which regular doctors lack any training in detecting. One good sign that you have a nutritional deficiency is this: you have these intense symptoms which can even be debilitating, you go to the doctor, the doctor can't find anything wrong with you, so he either says you are under stress or panic, or he suggest a psychiatrist.

And back to the intestinal issues, Ichyislander, believe or not, I too had 2 or 3 episodes of abdominal cramps that were FOR SURE not there before, just like you. They were not painful but very powerful. I never had this before. I want to reassure you that once our bodies get used to those dormant neurons firing up again, the cramps will go away. I posted my question here in this forum because I read of many paradoxical symptoms people got AFTER the injections but nobody had mentioned any intestinal issues, so I thought I was alone.

God bless you and hope we all go back to normal soon.

You sound very well researched. It's funny how symptoms can be so varied! I started with pins and needles and was prescribed a variety of shampoos and creams before insisting on a blood test for b12. These symptoms stopped about a week or two after my loading doses. The stomach pains just make me panic something else is wrong. My doctor doesn't seem to be too knowledgeable about b12 deficiency and each time will say it "could be a symptom". Frustrating when you just want reassurance that it's nothing more serious. I also have an itchy nose to add to the "symptoms".

Hidden
Hidden
in reply to Itchyislander

I'm happy the pins and needles stopped. I hope your stomach improves. I had pain too in the abdomen but I can't say if its the stomach. I have been praying to God a lot as this is taking much longer than I anticipated. Its been 3 months of misery. I originally got a IV infusion of B-complex and then I've been getting injections. I feel that the IV infusion was more helpful than the injections. I'm still awaiting my sublingual vitamins I ordered online from Frunutta.com and gandgvitamins.com.

For anybody reading this, if injections don't work for you, find out about IV (intravenous) infusion. You will be connected to a bag for about 50 minutes. For me it was powerful help.

Your borborygmus is quite possibly caused by the lack of acid in your stomach. Damage to the nerves would result in lower gut motility - and less rumbling.

If you have PA, then you almost certainly have autoimmune gastritis. ncbi.nlm.nih.gov/pmc/articl...

Your immune system is killing your Gastric Parietal Cells. As well as making Intrinsic Factor (needed for B12 absorption) these make hydrochloric acid. Without them you have little, or no, acid in your stomach (achlorhydria).

The acid is important for several reasons, two being digestion of proteins and killing bacteria.

With achlorhydria undigested protein can make it to the large intestine and the bacteria therein have a big party - and make lots of gasses. Hence the gurgling.

You are also at a greater chance of SIBO - Small Intestinal Bacterial Overgrowth. Rumbling intestines is a common symptom.

Hidden
Hidden
in reply to fbirder

Thanks for the link. I read the information about Autoimmune Gastritis. Also, thank you for the information on SIBO. It might be coincidence that all this started with after the B vitamin treatment. Thanks and God bless you for the information.

You may also like...